Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 136, NWS Indianapolis, IN

May 10, 20164 counties in Indiana

NWS Indianapolis, IN issued this river flood warning at May 10, 2016, 12:58 PM EDT for 4 counties in Indiana. It took effect at May 13, 2016, 6:30 PM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 10, 2016, 12:58 PM EDT (16:58 UTC)
In effect from
May 13, 2016, 6:30 PM EDT
Expired
May 16, 2016, 10:00 PM EDT
In force
3 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Edwardsport (FREI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 10, 10:32 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 10, 10:32 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 AM EDT TUE MAY 10 2016

.UPDATE...

AVIATION SECTION UPDATED

&&

.SYNOPSIS...
ISSUED AT 338 AM EDT TUE MAY 10 2016

AN ACTIVE WEATHER PATTERN WILL BE IN PLACE FOR ALMOST ALL OF THE
SHORT AND LONG TERM FORECAST PERIODS. FIRST...A SHORTWAVE IS
PROGGED TO MOVE THROUGH THE OHIO VALLEY TODAY...TRIGGERING
WIDESPREAD SHOWERS AND THUNDERSTORMS. THEN A SERIES OF WAVES WILL
ROTATE AROUND AN UPPER LOW SITUATED OVER ONTARIO TO BRING
ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED PERIOD.

&&

.NEAR TERM /TODAY/...
ISSUED AT 1013 AM EDT TUE MAY 10 2016

BUMPED TEMPS DOWN A BIT AND ADDED DETAIL WHERE POSSIBLE TO POPS.
SHOULD SEE A LULL IN MOST SHOWER ACTIVITY BEFORE ADDITIONAL
UPSTREAM THUNDERSTORMS MOVE INTO THE AREA MIDDAY INTO EARLY
AFTERNOON. PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 338 AM EDT TUE MAY 10 2016

THE MAIN FOCUS OF THE NEAR TERM PERIOD WILL BE
SHOWER/THUNDERSTORM CHANCES WITH AN UPPER LOW AND SURFACE
BOUNDARY.

A SHORTWAVE IS PROGGED TO MOVE ACROSS THE MID MISSISSIPPI VALLEY
INTO THE OHIO VALLEY TODAY. IT WILL ENTER A MODERATELY UNSTABLE
ENVIRONMENT WITH WEAK WARM ADVECTION BEHIND A FRONT AT THE
SURFACE. BEST INSTABILITY WILL CENTERED OVER THE SOUTHERN SECTIONS
OF THE FORECAST AREA WHICH ARE UNDER A SLIGHT RISK FOR SEVERE
WEATHER FOR DAY 1. THE MAIN THREATS WILL BE ISOLATED SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

TEMPS THIS AFTERNOON ARE PROJECTED TO TOP OFF IN THE LOW TO MID
70S. TRENDED TOWARD THE SLIGHTLY WARMER MET DUE TO THE WARM FRONT
ACROSS THE AREA.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 338 AM EDT TUE MAY 10 2016

AFTER A BIT OF A LULL IN ACTIVITY FROM TONIGHT THROUGH WEDNESDAY
DUE TO WEAK RIDGING ALOFT...ACTIVITY WILL INTENSIFY AGAIN BY
WEDNESDAY NIGHT AS THE FIRST OF SEVERAL WAVES IN THE UPPER FLOW
ASSOCIATED WITH A CANADIAN LOW ENTER THE AREA. MEANWHILE...A
SURFACE COLD FRONT WILL ADD ADDITIONAL LIFT ON WEDNESDAY NIGHT AND
THURSDAY. AS A RESULT...WILL HIGHLIGHT THAT TIME FRAME WITH LIKELY
POPS. SOUTHERN PORTIONS OF THE AREA WILL BE UNDER A MARGINAL RISK
FOR SEVERE WEATHER...THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WINDS AGAIN.

TEMPS WILL CLIMB INTO THE LOW TO MID 80S AS CENTRAL INDIANA
BRIEFLY FALLS INTO A WARM SECTOR ON WEDNESDAY...BUT DROP BACK INTO
THE MID TO UPPER 70S BY THURSDAY. MEANWHILE...OVERNIGHT LOWS WILL
GENERALLY BE IN THE 60S TONIGHT AND WEDNESDAY NIGHT...DIPPING INTO
THE 50S BEHIND COLD FRONT ON THURSDAY NIGHT. GENERALLY STUCK CLOSE
TO CONSENSUS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ISSUED AT 259 AM EDT TUE MAY 10 2016

MODELS INDICATE THAT AS ONE SHORT WAVE TROUGH PASSES THROUGH
INDIANA BY FRIDAY MORNING...A SECOND IN A SERIES OF SMALLER
TROUGHS WILL MOVE TOWARDS THE REGION FROM THE NORTHWEST IN
DEVELOPING A DEEP VORTEX OVER WEST CENTRAL ONTARIO FOR THE
WEEKEND. BOTH THE GFS AND EUROPEAN MODELS FAIRLY AGREE ON THIS
PROGRESSION WITH A STRONG SIGNAL FROM THE GFS ENSEMBLE. THE MAIN
COLD FRONT ASSOCIATED WITH THE MAIN TROUGH IS EXPECTED TO MOVE
THROUGH THURSDAY WITH A REINFORCEMENT OF COOLER AIR COMING
SATURDAY MORNING. RAIN AND POSSIBLE THUNDERSTORMS WILL BE
ASSOCIATED MORE LIKELY WITH THE MAIN FRONTAL BOUNDARY ON
THURSDAY...THEN JUST RAIN/SHOWERS WITH THE SECOND FRONT ON
SATURDAY.

TEMPERATURES WILL BE ATYPICAL FOR THE TIME OF YEAR AS MAX
TEMPERATURES FOR SATURDAY ONLY IN THE UPPER 50S FOR HIGHS
GRADUALLY WARMING BACK INTO THE UPPER 60S BY MONDAY. LOWS WILL BE
IN THE LOW/MID 40S ON SUNDAY MORNING. NORMAL TEMPERATURES ARE IN
THE LOW 70S THIS TIME OF YEAR WITH LOWS IN THE LOW 50S.

&&

.AVIATION /DISCUSSION FOR THE 101500Z IND TAF/...

MVFR CIGS ARE SET TO IMPROVE IN THE NEXT 1-2 HOURS TO VFR AS AN
EXITING WAVE AS SEEN ON SATELLITE LIFTS NORTHEAST...AND
WARMER...SOUTHERLY FLOW OVER SW INDIANA PUSHES ACROSS THE IND
TAF SITE. WITH CONVECTIVE TEMPS EXPECTED TO BE REACHED THIS
AFTERNOON AND PLENTY OF CAPE...CIGS NEAR 3500FT WILL BE EXPECTED
THIS AFTERNOON BASED UPON FORECAST SOUNDINGS. RAPID REFRESH
CONTINUES TO SUGGEST CONVECTION DEVELOPING THIS AFTERNOON...WHICH
APPEARS REASONABLE. WILL CONTINUE TO MENTION VCTS AFT 20Z.

PREVIOUS DISCUSSION BELOW

/DISCUSSION FOR 10/1200Z TAFS/...
ISSUED AT 609 AM EDT TUE MAY 10 2016

AN AREA OF -SHRA IS MOVING NORTHEAST FROM EAST CENTRAL IL INTO
SOUTHWEST INDIANA THIS MORNING AND SHOULD BE INTO THE HUF-BMG
SHORTLY AND LAF-IND LINE BY 1200Z. THERE IS SOME ISOLATED
CONVECTION OCCURRING IN EXTREME SOUTHWEST INDIANA IN THE WARM
SECTOR AND THAT MAY BRUSH BY KBMG.

AFTER THIS BAND OF -SHRA MOVES THROUGH...THERE WILL BE A BREAK IN
THE MVFR CONDITIONS EARLY/MID AFTERNOON WHICH IS EXPECTED TO
DESTABILIZE THE ATMOSPHERE ENOUGH FOR TSRA TO DEVELOP AFTER THE
2000/2100Z TIMEFRAME AND CONTINUE INTO EARLY TONIGHT. VISIBILITIES
MAY DROP TO NEAR IFR CONDITIONS NEAR THESE STORMS. THEN...AFTER
THE UPPER LEVEL SYSTEM MOVES THROUGH BEFORE MORNING...SOME AREAS
OF FOG IS EXPECTED WITH LIGHT WINDS DEVELOPING OVER WET GROUND.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM...DWM
AVIATION...DWM/JP
Hazardous weather outlook, May 10, 4:50 AM EDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 AM EDT TUE MAY 10 2016

INZ021-028>031-035>049-051>057-060>065-067>072-110900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
450 AM EDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE WILL BE NUMEROUS SHOWERS AND POSSIBLY SOME STRONG
TO SEVERE THUNDERSTORMS OVER CENTRAL INDIANA TODAY AND TONIGHT.
SOME MAY PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN.

HAZARDS: LARGE HAIL...DAMAGING WINDS...CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN.

TIMING: TODAY AND TONIGHT.

DISCUSSION: A WARM FRONT...OVER SOUTHWESTERN INDIANA...WILL LIFT
FARTHER NORTH AND COMBINE WITH AN UPPER LOW FROM THE WEST. A MOIST
AND UNSTABLE ATMOSPHERE WILL BE CONDUCIVE TO WIDESPREAD SHOWERS
AND SCATTERED THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER ACROSS THE SOUTHERN PORTIONS OF THE AREA TODAY.

 .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THERE WILL BE GOOD CHANCES OF THUNDERSTORMS MUCH OF
THE TIME THROUGH THURSDAY AS A PLAINS FRONT MIGRATES TOWARD
CENTRAL INDIANA. THERE WILL ALSO BE MORE SHOWER AND THUNDERSTORM
CHANCES THIS WEEKEND. THERE IS A MARGINAL RISK OF SEVERE WEATHER
ACROSS ALL OF CENTRAL INDIANA FOR WEDNESDAY. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN SEVERE THREATS. REMEMBER...ANY
THUNDERSTORM IS CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY RAIN.

DISCUSSION: A SLOW MOVING PLAINS SYSTEM WILL BRING NUMEROUS
THUNDERSTORMS TO CENTRAL INDIANA THROUGH THURSDAY.
THERE WILL ALSO BE SMALL THUNDERSTORM CHANCES AT TIMES THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTH CENTRAL INDIANA
THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:58 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington3 days
May 10, 12:58 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
May 10, 12:58 PM EDTRiver Flood WarningINDGreene, Monroe, Owen3 days
May 10, 12:58 PM EDTRiver Flood WarningINDDaviess, Greene, Knox5 days
May 10, 12:58 PM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
May 10, 12:58 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike7 days
May 10, 12:58 PM EDTRiver Flood WarningINDGibson, Knox8 days
May 10, 12:58 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo5 days
May 10, 12:58 PM EDTRiver Flood WarningINDSullivan, Vigo5 days
May 10, 12:58 PM EDTRiver Flood WarningINDKnox, Sullivan6 days
May 10, 12:58 PM EDTRiver Flood WarningINDKnox, Sullivan6 days
May 10, 6:23 PM EDTSpecial Weather StatementINDCarroll37 min

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.